Discussions that mention benzodiazepine

Brain & Nervous System Disorders board


HI Tina,
Your post has actually been VERY beneficial..Thank you! I think I may know what is causing this (In both of us maybe) and all due to your honesty, which I am SO thankful for. Although our symptoms are different, they are similar and also our backgrounds sort of. I have never done illegal drugs.. honestly, it really just turns my stomach to think people do that to themselves, however I don't dare judge you and your past..(AND I hope you learned enough to make sure illegal drugs ARE your past!) None of us are perfect and we all make mistakes and that's that. I'm very glad you mentioned it since I think that this may be a bit clue as to what is effecting us both.. let me explain....
I wasn't going to say anything here on the message board but about seven years ago I was put on anti-depressants and a few mood stabilzers (being an artist in nature and with the situations they were at the time, they thought I had bi-polar disorder. I don't. And have since proven I don't via medication changes and the discovery of a blood sugar problem.. that was all it was really along with some life circumstances causing hurt and anxiety. All has been just fine and dandy as long as I stay on a no sugar diet.) However, when I got off the anti-depressant a few years ago I had a terrible withdrawal for about four weeks. I spoke with my doctor about it and he prescrbed a benzodiazepine. I didn't want to take it but I did. The withdrawal from Effexor (the anti-depressant) was not that bad at that time, I was getting over it, however my doctor assured me taking the benzo would be safe and to just "go ahead" to take the edge off. So, I did but I shouldn't have. Some people here may disagree with me, but Benzos AREN"T safe and should be taken with EXTREME care IF taken- some docs whip them out like its 'nothing'. Through research I know MANY people now who have been SO harmed by this stuff like me. Amazingly, some people aren't effected the same though- just the way human nature is.. we are all made different...yet still the medical community chooses to 'diss' the 10% of the population that does have a severe reaction to it. After 10 months of taking the lowest dosage daily and taken directly as prescrbed I started to have some serious medical problems that esculated into a world of hell when I finally decided to get off that 'medicaton'. I'm serious, it was pure HELL on earth 24 hours a day 7 days a week for about 5 months straight. I survived only by the help of Jesus and that is TRUTH. Really, no laughing matter at all. I have since then studied up on benzos intensely. They do a WORLD of hurt on the body and brain.. just like illgal drugs can do, just like speed. I think maybe now (and I'll still go get checked out just in case) that perhaps both our problems maybe caused from the drugs/meds we were on in our past. I have long speculated that my speaking problem might have been caused from this benzo but I could not understand why it would be getting worse so that's why I posted. I'm also not sure if I had this before the benzo. I sort of think I did, but then it could still be from the anti-depressant or mood stabilizer, perhaps, though unlikely as that has been years ago. Frankly I"m not sure when it started- so I'm still concerned about that. I have heard it takes years for the brain to heal and readjust to its normal state after taking these types of brain-affecting stuff. I would assume it is the same for people who have either taken illegal drugs or been alcoholics..I read it effects the brain in similar ways in the same areas of the brain, something having to do with GABA. I also read its not uncommon for people who used to take illegal drugs to have all sorts of brain related problems because of the harm it did. It is reassuring to me to hear your story since now for me its sounds that this may well be still the effects of having taken that strong 'medication', the benzodiazepine called klonopin. It sounds too like your problem might be caused by your mistake in taking illegal drugs. I say this with upmost care, please, sweetie, do not experiment in that type of crap again. Be well and gaurd your health! I'm not trying to patronise, I'm sure you agree now it was a mistake to take that. Pass on your experience so that other kids younger than you know the harm that crap does so that they may not make the same mistake you did. It just boils my butt to hear about people taking illegal drugs.. all my friends did it and it would piss me off royaly since I wished to God I was just healthy (i've always been a prone-to-illness kid) and they took their health for granted and decided to smoke it all away. It feels like a slap in the face to me, having been a sickly person just desiring to have health so I could have a life. Hmmn.. anyway, getting off my soap box. Apologies since I don't really mean to disrepect you by my anger/feelings. I'm not angry with you at all. I just hope you can understand my anger toward it. At least you were honest about it and I appreciate it very much. Like I said, I think that is a HUGE clue as to why both of us might be having what we have been experiencing.
Anyway, I'm still going to get this checked out since I'm no doctor. I'll try and post the results of what they found.
Oh also, the benzo also made my heart race very fast at times....it was so frightening. My heart felt like it was going to just give up, and it was pounding rapidly on my chest wall. It caused panic. So, some simularities there also. I'll have another look at bell's palsy.. I have looked it up before but for some reason I though I read and decided that I couldn't have that, but I should look again.
Thanks again for your honesty Tina. I really respect and appreciate it. I pray that your affliction will heal. I know in time it will as long as you choose health. God bless you! I'll post if I learn any more.